Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Migraine, arm numbness, weakness, blind spots when reading. Due to birth control pill?

Hi I hope you are having a great day. This is my first time using this service! My sister has been on birth control for a few years and today she had a migraine paired with right arm numbness, weakness and blind spots while reading. She seems to think it is the birth control pill but I do not. I think it may be stress . She said it happened before just without the numbness.. the first time it was the migraine and blind spots. She us doing fine now after her episode but is wondering what is going on. She is 20 years old, 5 3 and not over weight. I hear that migraines happen to a lot of people.
Asked On : Sat, 6 Oct 2012
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
welcome to HCM!

I really appreciate your concern about your sister. I have read the question and from my clinical experience I can say that she has migrainous headaches.
As you said migraine is one of the most common problem seen in clinics and is well treatable.

It is a feature of migraine that many times the patient had other neurological symptoms as well, along with usual headache, like- visual difficulties, blind spots, flashes of light seen, or numbness, or dizziness, ect. all of these resolve as headache get better or may be after some time in most cases.

The point which should be paid attention here is that she is on birth control pill. These pills are hormones, and many times they are one of the causative factors for migraines. You may ask her to start a non hormonal birth control pills or may be go for some other method to pervent pregnancy. I have seen very good results in patients with only this change. talk to her gynaecologist about the same, she can help.

Also, she need to check her blood pressure, as all these symptoms-- migraine and numbness and blind spot can be because of it.

She should get routine blood test to rule out other causes- lipid profile, thyroid, liver function and kidney function, may be get an eye check up( retina), and ask her to avoid her precipitating factors of migraine ( like: sunlight, remaining hungry, Stress in her case as you mentioned in query or late night working, not getting enough sleep, ect.).

I always advice my patients to take the pain killer as soon as she get an attack of migraines, as delaying it and taking drug after 1/2 -1 hour brings only partial relief. In my practice I have seen naproxen sodium with domperidone or tapentadol working great in acute cases of migraine.

Hope the reply is useful
Please get the tests and start the medicines.

Hope she gets well soon!
Dr. Manisha Gopal
Answered: Wed, 1 Jan 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor